Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Taper Drop Too Much?


02-28-2012, 09:06 AM   #1
Ness
New Member
 
Join Date: Feb 2012
Location: Minnesota
Taper Drop Too Much?

hello hello, my fellow Crohnies. I'll make this short and sweet ...

I was put on Prednisone in December, tapered down from 40mg. Beginning of February, I was off of them but had no treatment to roll on to. Started 6MP and was put back on 40mg of Pred. I just dropped from 40-30mg last week, was feeling pretty damn good, by comparison to now.

Lots of bloating, painful/CRAMPY bowel movements, some sharp pains again, lower abdomen is pretty sore. I don't even want to eat! I recall possibly having issues with a 10mg taper before. And it always seems on day 6 or 7 I feel the best, but then I have to drop. I understand my doc wants me off of pred ASAP but I think my body needs a slower taper. I think more like 5mg every 10 days would be ideal.

Does this sound familiar with anyone? More specifically, symptoms can get worse or come back on too fast of a taper?


I've been diagnosed with Crohn's in the small intestine, the jujunem to be exact. It's been a little over a year. So far, it seems my triggers are SMOKING and possibly stress.

If anyone can offer meditation exercises or any advice in addition to exercise for calming the mind, that would be superb. I am a freelance producer/videographer and stress is pretty common in my life. Not ideal with Crohns and have even contemplated a career change for fear of provoking the disease. Then again, people encourage me to not make such a choice based on the disease and I should find a way.

It all starts with control. Again, any advice would be handi.

Prednisone = prime example of a love/hate relationship.
02-28-2012, 09:20 AM   #2
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
Hi Ness,
I too have upper gi and small bowel crohns and had a real problem when I had my pred tapered too quickly (though I was on a 5mg every week taper). My GI put me on a slower taper initially 2.5mg per week , then 2.5mg every 2 weeks whilst aza took effect.
This initially worked really well for me. Its worth giving your gi a ring or email and asking about a slower taper- it will probably end up with a lower total dose than having to keep hiking up the dose if symptoms are much worse.

The other thing that works better for those with upper gi crohn's is a liquid based diet or even exclusive elemental diet. (enteral nutrition)
__________________
Diagnosed Crohns small bowel 2010,Gastroduodenal crohn's Jan 2012. Gastroparesis june 2014.
Duodenal perforation/peritonitis nov 2011. Portacath placed Nov 2013. Gastric pacemaker 2015.
Perforated jejenum/peritonitis oct 2015, PEJ for enteral feeding nov 2015

On Humira every 7 days, intermittent iv iron, regular blood transfusions :faint:
On TPN since March 2016.
02-28-2012, 02:08 PM   #3
Jennifer
Adminstrator
 
Jennifer's Avatar
The 6MP needs time to start working so it could be a combination of too quick and too soon of a taper. Its very common to feel poorly from a fast taper so definitely let your doctor know that you would prefer to try 5mg at a time and later on cut those in half as suggested.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Taper Drop Too Much?
Thread Tools


All times are GMT -5. The time now is 07:16 PM.
Copyright 2006-2017 Crohnsforum.com